Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 12, 2017, 2:27 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 2:27 PM MST (21:27 UTC)
- Expired
- Aug 12, 2017, 3:15 PM MST
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 47 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
393
WUUS55 KVEF 122127
SVRVEF
AZC015-NVC003-122215-
/O.NEW.KVEF.SV.W.0034.170812T2127Z-170812T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
227 PM PDT SAT AUG 12 2017
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
West central Mohave County in northwestern Arizona...
Southeastern Clark County in southern Nevada...
* Until 315 PM PDT/315 PM MST/
* At 226 PM PDT/226 PM MST/, a severe thunderstorm was located near
Dolan Springs, or 32 miles north of Kingman, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Windy Point Campground, Pierce Ferry And Antares Roads, Highway 95
between mile markers 30 and 45, Meadview, Packsaddle Campground,
Chloride, Grand Canyon Ranch, Lake Mead National Recreation Area,
Temple Bar Campground, Dolan Springs, Cottonwood Cove, South Cove,
New Kingman-Butler and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mead or Lake Mohave, get away from the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3540 11468 3559 11471 3611 11439 3630 11391
3525 11387
TIME...MOT...LOC 2126Z 256DEG 23KT 3564 11423
HAIL...1.75IN
WIND...60MPH
$$
AA3 follow-up statements
400
WWUS55 KVEF 122138
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
238 PM PDT SAT AUG 12 2017
AZC015-NVC003-122215-
/O.CON.KVEF.SV.W.0034.000000T0000Z-170812T2215Z/
Mohave AZ-Clark NV-
238 PM PDT SAT AUG 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM
PDT/315 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTHEASTERN CLARK
COUNTIES...
At 237 PM PDT/237 PM MST/, a severe thunderstorm was located 7 miles
northeast of Dolan Springs, or 32 miles north of Kingman, and is
nearly stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Windy Point Campground, Pierce Ferry And Antares Roads, Meadview,
Packsaddle Campground, Chloride, Grand Canyon Ranch, Lake Mead
National Recreation Area, Temple Bar Campground, Dolan Springs,
Cottonwood Cove, South Cove, New Kingman-Butler and Temple Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mohave and Lake Mead, get away from the water and
move indoors or inside a vehicle. remember, lightning can strike out
to 15 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3540 11468 3559 11471 3611 11439 3630 11391
3525 11387
TIME...MOT...LOC 2137Z 256DEG 23KT 3566 11415
HAIL...0.88IN
WIND...60MPH
$$
AA565
WWUS55 KVEF 122203
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
303 PM PDT SAT AUG 12 2017
AZC015-NVC003-122215-
/O.CON.KVEF.SV.W.0034.000000T0000Z-170812T2215Z/
Mohave AZ-Clark NV-
303 PM PDT SAT AUG 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM
PDT/315 PM MST/ FOR WEST CENTRAL MOHAVE AND SOUTH CENTRAL CLARK
COUNTIES...
At 303 PM PDT/303 PM MST/, a severe thunderstorm was located 10 miles
southeast of Pierce Ferry And Antares Roads, or 33 miles north of
Kingman, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Windy Point Campground, Packsaddle Campground, Chloride, Grand Canyon
Ranch, Dolan Springs, Cottonwood Cove, Pierce Ferry And Antares
Roads, New Kingman-Butler and Lake Mead National Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Mohave, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3540 11468 3559 11471 3583 11451 3592 11390
3525 11387
TIME...MOT...LOC 2203Z 256DEG 23KT 3569 11399
HAIL...0.75IN
WIND...60MPH
$$
AA273
WWUS55 KVEF 122209
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
309 PM PDT SAT AUG 12 2017
AZC015-NVC003-122218-
/O.EXP.KVEF.SV.W.0034.000000T0000Z-170812T2215Z/
Mohave AZ-Clark NV-
309 PM PDT SAT AUG 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE AND SOUTH
CENTRAL CLARK COUNTIES WILL EXPIRE AT 315 PM PDT/315 PM MST/...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm. A Flash Flood Warning
remains in effect for areas near Dolan Springs.
LAT...LON 3540 11468 3559 11471 3583 11451 3592 11390
3525 11387
TIME...MOT...LOC 2208Z 256DEG 23KT 3570 11396
$$
AAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:03 PM MST, 24 minutes earlier.
Area forecast discussion, Aug 12, 2:03 PM MST, 24 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 203 PM PDT Sat Aug 12 2017 .SYNOPSIS...Scattered thunderstorms will continue through the evening across Lincoln and Mohave Counties. Drier and more stable southwest flow aloft will keep storm chances confined to northwest Arizona Sunday then dry and a little cooler conditions can be expected during the coming week as a low pressure system moves over the western states.&& .SHORT TERM...Through Sunday Night... Scattered thunderstorms will continue this afternoon and diminish toward the evening hours as drier air continues to move in from the west. Isolated flooding and severe thunderstorms are possible. The main focus for thunderstorms on Sunday will be over the higher terrain of Mohave County. High pressure associated with the monsoon will is being pushed off to the east, allowing the dry air to move in from the west. A broad trough of low pressure in the north Pacific off the WA/OR coast will move southward down the coast over the next couple days, keeping a dry southwest flow over the area and bringing cooler temperatures. && .LONG TERM...Monday through Friday... Drier southwest flow will be the main story for the long term. Moisture will shift eastward as a mid latitude trough digs across the northwest Monday. Though low level moisture will likely stick around across Mohave County Monday keeping some slight chances for storms mostly along higher terrain. Drier air will dominant through most of the the week with no mentionable POPs other than a slight chance of storms along the Sierra Mountains Friday afternoon. Breezy to gusty winds can be expected for much of Monday as the upper trough digs into our area. Strongest winds will likely be across western San Bernardino County in the evening with speeds in the mid to upper 20s gusting to around 35-40 mph. Temperatures will slightly trend upwards hovering around normal through the week with a slight lull on Tuesday in response to the upper trough passage. Partly cloudy to mostly clear skies through the week. && .FIRE WEATHER...A drying and cooling trend can be expected over the next few days. Wind will increase across San Bernardino County for Monday and Tuesday, but wind should remain under red flag criteria. Thunderstorm chances remain for Sunday across Mohave County. && .AVIATION...For McCarran...Thunderstorms have developed in the mountains once again this afternoon and are sending outflow into the Valley. While no thunder is expected at the terminal this evening, outflow boundaries from nearby storms will be possible through the late afternoon. Aside from thunderstorm activity, a breezy south wind is expected before a shift to a gusty southwest wind between 22z-00z, with gusts becoming infrequent after sunset. Tomorrow should be limited in thunderstorm activity, with a southwest wind setting up again during the afternoon. Skies should be mostly clear with CIGs above 11kft. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated thunderstorms expected through the early evening mainly across Lincoln and Mohave Counties with convective turbulence and gusty surface winds likely. Further west dry conditions and breezy south to southwest winds between 10-20 knots expected through the afternoon/evening. Tonight, typical diurnal winds expected for most sites. Thunderstorms will be likely again tomorrow, primarily across Mohave County. Elsewhere, dry conditions are expected with breezy southwest/south will develop in the afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Berc LONG TERM.................Kryston AVIATION..................Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:50 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 12, 2:18 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 12, 4:30 PM MST | Areal Flood Warning | VEF | Mohave | 6 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Severe Thunderstorm Warnings in Nevada, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.